Avalanche, Teton & Gros Ventre Mountains
- When
- February 27, 12:30 PM MST
- Where
- Teton & Gros Ventre Mountains forecast zone
- Deaths
- 3 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 43.002, -109.948 (the zone’s center; the record gives no point)
A group of four snowmobilers triggered a mile long, 100 yard wide avalanche in the Deadhorse Creek drainage near Alpine in Lincoln County. The group rode into a draw after dropping off a ridge line and the slab broke loose taking the lives of three men as they tried to outrun the slide.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
A group of four snowmobilers triggered a mile long, 100 yard wide avalanche in the Deadhorse Creek drainage near Alpine in Lincoln County. The group rode into a draw after dropping off a ridge line and the slab broke loose taking the lives of three men as they tried to outrun the slide. The lone survivor was able to get one hand above the snow and dig himself out. He then walked out and used a cell phone to call for help. The three victims were found more than two hours later under about three feet of snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 27, 4:51 AM MST, 7 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 451 AM MST FRI FEB 27 2009 .UPDATE... UPDATED TO LET WINTER WX ADVISORY OUT WEST EXPIRE AT 5 AM. ALSO DECREASED POPS OUT WEST...AND INCREASED THEM SLIGHTLY IN THE BIG HORN BASIN. UPDATED ZFP WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 308 AM MST FRI FEB 27 2009/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT THE GFS HAD THE BEST INITIALIZATION OF THE CUT OFF LOW AS IT CAPTURED THE DOUBLE BARREL NATURE OF THE LOW WHEN THERE WAS ONE CIRCULATION OVER THE WESTERN MT IDAHO BORDER WITH ANOTHER ONE FORMING JUST WEST OF YELLOWSTONE PARK. THE EASTERN MOST CIRCULATION HAS NOW TAKEN OVER AND WAS LOCATED OVER SOUTHERN MT JUST NORTH OF SHERIDAN CO WY WHICH IS CLOSER TO THE TRACK THAT THE FARTHER NORTH NAM SOLUTION WAS ADVERTISING. WILL LET THE WINTER WEATHER ADVISORY FOR WESTERN WY EXPIRE AT 5 AM THIS MORNING AS THE ACTIVITY OUT WEST DIMINISHED SIGNIFICANTLY ONCE THE LOW REDEVELOPED EAST OF THE DIVIDE. AS FAR AS SNOWFALL OVER THE BIG HORN MTNS AND THE REST OF JOHNSON COUNTY...WILL KEEP SNOW AMOUNTS BELOW ADVISORY CRITERIA GIVEN THE SLIGHTLY MORE NORTHERLY TRACK OF THE LOW. WITH THE BEST QG FORCING ASSOCIATED WITH THE UPPER LOW IN NORTHERN WY AND THE NORTHERN QUADRANT OF THE SURFACE LOW ALSO POSITIONED OVER NE WY...WILL GO WITH 1 TO 3 INCHES OF SNOW FOR THE LOWER ELEVATIONS OF JOHNSON COUNTY AND 3 TO 6 INCHES OVER THE BIG HORN MTNS. THE DAY CREW WILL NEED TO MONITOR THE SNOWFALL THERE SINCE IT HAS NOT YET TAKEN A STRONG FOOTHOLD. INCREASED POPS ACROSS SWEETWATER COUNTY FOR THIS MORNING GIVEN THE RECENT AND EXPECTED SNOWFALL ASSOCIATED WITH THE SOUTHERN JET ENERGY. NORTHEAST WINDS BEHIND THE ASSOCIATED CANADIAN FRONT WILL BACK TO THE NW AS THIS SYSTEM EXITS EAST. THE NE WINDS AND THE COLDEST AIR WILL NOT MAKE IT SOUTH OF THE OWL CREEK MTNS. THERE IS QUITE A THERMAL CONTRAST FROM NORTH TO SOUTH WITH COD REPORTING 5 DEGREES...WRL 16...AND CPR 28. BYG SHOULD REMAIN IN THE 20S ONCE AGAIN TODAY WITH MILDER CONDITIONS EXPECTED ELSEWHERE. BRISK WEST WINDS WILL CONTINUE TODAY IN SWEETWATER COUNTY. CLEARING WILL TAKE PLACE TONIGHT WITH A FLATTENING RIDGE BUILDING IN FROM THE WEST. TEMPS WILL WARM THROUGH THE WEEKEND. EXPECT SOUTHWEST WINDS TO INCREASE SUNDAY ACROSS THE SOUTHERN WIND CORRIDOR COINCIDENT WITH A DEVELOPING LEE SIDE TROUGH. A MOISTENING SOUTHWEST FLOW ON THE BACK SIDE OF THE FLAT RIDGE WILL DELIVER SOME LIGHT SNOW TO WESTERN WY LATER SUNDAY. LONG TERM...MONDAY THROUGH FRIDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE LONG TERM...ESPECIALLY FOR AREAS WEST OF THE DIVIDE. MEDIUM RANGE MODELS ARE IN BETTER AGREEMENT TONIGHT...IN KEEPING RIDGING ACROSS THE ROCKIES/PLAINS...WITH A TROUGH IN THE EASTERN PACIFIC/WEST COAST FOR MONDAY AND TUESDAY. DESPITE RIDGING...DISTURBANCES IN THE SOUTHWEST FLOW ON THE BACKSIDE OF THE RIDGE...WILL ALLOW FOR A DECENT CHANCE OF ISOLATED TO SCATTERED CONVECTION WEST OF THE DIVIDE THROUGH TUESDAY. THROUGH TUESDAY NIGHT EAST OF THE DIVIDE ...EXPECT UNSEASONABLY WARM AND DRY CONDITIONS. THE TROUGH ACROSS THE WEST...WILL EJECT EASTWARD MIDWEEK IN RESPONSE TO A GULF OF ALASKA TROUGH DIGGING SOUTH SOUTHEAST ACROSS THE BRITISH COLUMBIA AND PACIFIC NORTHWEST COAST. THEREFORE...THE INITIAL TROUGH WILL AFFECT THE ROCKIES WEDNESDAY/THURSDAY...WITH A GOOD SHOT AT PRECIPITATION...ESPECIALLY ACROSS THE WEST. THE ASSOCIATED COLD FRONT IS CURRENTLY EXPECTED TO PUSH ACROSS THE AREA WEDNESDAY NIGHT/THURSDAY TIMEFRAME. SOME CONVECTION IS EXPECTED TO SPILL EAST OF THE DIVIDE...MAINLY WEDNESDAY NIGHT/THURSDAY. COULD EASILY SEE SOME THUNDER WITH THIS ACTIVITY AS THE 00Z GFS IS CURRENTLY SHOWING DECENT MIDLEVEL LAPSE RATES AND LIFTED INDEXES FROM +1 TO -1...BUT WILL NOT MENTION THUNDER AT THIS TIME. EXPECT COOLER TEMPS THURSDAY AND FRIDAY...BUT STILL SEASONAL TO STILL SLIGHTLY ABOVE AVERAGE FOR THIS TIME OF YEAR. THE TROUGH RESPONSIBLE FOR KICKING OUT THE INITIAL TROUGH WED/THURS COULD AFFECT THE AREA FRIDAY INTO NEXT WEEKEND...WITH MORE INCLEMENT WEATHER. ALSO...EXPECT SOME OFF AN ON WINDY CONDITIONS IN THE EXTENDED...ESPECIALLY FROM RKS TO CPR. AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL AND SOUTH TODAY WITH AREAS OF GUSTY WIND TO 25 KNOTS. IN THE NORTH...MVFR TO IFR CONDITIONS WILL OCCUR WITH LOW CLOUDS AND AREAS OF LIGHT SNOW. CONDITIONS IN THE NORTH WILL IMPROVE TO VFR BY 00Z SAT. VFR CONDITIONS WILL OCCUR IN ALL AREAS AFTER 00Z SAT. FIRE WEATHER... TEMPERATURES WILL ONLY BE IN THE LOWER SINGLE DIGITS IN NORTHERN WYOMING THIS MORNING WITH TEMPERATURES QUITE A BIT MILDER SOUTH OF THE OWL CREEK MOUNTAINS. ACCUMULATING SNOWFALL IS EXPECTED ACROSS THE BIG HORN MOUNTAINS AND THE REST OF ADJACENT JOHNSON COUNTY THIS MORNING. HIGHS SHOULD REMAIN IN THE 20S IN JOHNSON COUNTY TODAY WITH MILDER CONDITIONS EXPECTED ELSEWHERE AT COMPARABLE ELEVATIONS. BRISK WEST WINDS WILL CONTINUE TODAY IN SWEETWATER COUNTY. NORTHEAST WINDS NORTH OF THE OWL CREEK MOUNTAINS WILL BACK TO THE NORTHWEST. NORTHWEST WINDS ARE EXPECTED ELSEWHERE TODAY. THE AIRMASS WILL STABILIZE CONSIDERABLY TONIGHT WITH STRONG INVERSIONS FORMING. LIGHT SNOW WILL REDEVELOP IN WESTERN WYOMING DURING THE DAY SUNDAY. SOUTHWEST WINDS WILL INCREASE SUNDAY FROM THE GREEN MOUNTAINS TO CASPER. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...WM SHORT TERM...LIPSON LONG TERM...WM AVIATION...AR FIRE WEATHER...LIPSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MST FRI FEB 27 2009 WYZ001>020-022>030-281200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM IS EXPECTED TO AFFECT THE AREA WEDNESDAY AND THURSDAY. THIS COULD BRING SIGNIFICANT SNOWFALL TO THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS FROM YESTERDAY AND LAST NIGHT. THANKS. TEAM RIVERTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 647 AM MST FRI FEB 27 2009 WYZ004-271700- NORTH BIG HORN BASIN- 647 AM MST FRI FEB 27 2009 THROUGH THE MORNING...LIGHT TO OCCASIONALLY MODERATE SNOW WILL OCCUR ACROSS THE NORTHERN BIG HORN BASIN. EXPECT TOTAL SNOWFALL BETWEEN A HALF AN INCH...AND 2 INCHES...WITH THE HEAVIEST SNOW ALONG AND EAST OF A LOVELL TO GREYBULL LINE. MOTORISTS TRAVELLING ALONG AREA ROADWAYS...INCLUDING HIGHWAY 310...789 BETWEEN GREYBULL AND LOVELL... SHOULD EXERCISE CAUTION THIS MORNING AS ROADS WILL BE SLICK OR SNOWPACKED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1053 AM MDT FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 AM SNOW BOULDER 24 ESE 42.65N 109.26W
02/27/2009 E2.00 INCHES SUBLETTE WY MESONET
BIG SANDY OPENING SNOTEL
0631 AM SNOW PINDALE 12 NNE 43.01N 109.76W
02/27/2009 E1.00 INCHES SUBLETTE WY MESONET
ELKHART PARK G.S. SNOTEL
0632 AM SNOW GUNSIGHT PASS SNOTEL 43.38N 109.88W
02/27/2009 E3.00 INCHES SUBLETTE WY MESONET
GUNSIGHT PASS SNOTEL
0632 AM SNOW KENDALL RNGR STN SNOTEL 43.25N 110.02W
02/27/2009 E4.00 INCHES SUBLETTE WY MESONET
KENDALL RNGR STN SNOTEL
0632 AM SNOW BONDURANT 14 E 43.17N 110.14W
02/27/2009 E5.00 INCHES SUBLETTE WY MESONET
LOOMIS PARK SNOTEL
0633 AM HEAVY SNOW AFTON 8 SE 42.65N 110.81W
02/27/2009 E6.00 INCHES LINCOLN WY MESONET
COTTONWOOD CREEK SNOTEL
0633 AM SNOW KEMMERER 26 N 42.15N 110.68W
02/27/2009 E2.00 INCHES LINCOLN WY MESONET
HAMS FORK SNOTEL
0634 AM SNOW KEMMERER 36 N 42.30N 110.68W
02/27/2009 E5.00 INCHES LINCOLN WY MESONET
INDIAN CREEK SNOTEL
0635 AM SNOW BONDURANT 12 ESE 43.13N 110.20W
02/27/2009 E2.00 INCHES SUBLETTE WY MESONET
EAST RIM DIVIDE SNOTEL
0635 AM SNOW CORA 12 N 43.11N 109.95W
02/27/2009 E1.00 INCHES SUBLETTE WY MESONET
NEW FORK LAKE SNOTEL
0636 AM SNOW CANYON 1 WSW 44.72N 110.51W
02/27/2009 E5.00 INCHES YELLOWSTONE WY MESONET
CANYON SNOTEL
0636 AM SNOW SOUTH ENTRANCE 5 N 44.21N 110.67W
02/27/2009 E3.00 INCHES YELLOWSTONE WY MESONET
LEWIS LAKE DIVIDE SNOTEL
0636 AM SNOW PAHASKA 10 W 44.48N 110.16W
02/27/2009 E2.00 INCHES YELLOWSTONE WY MESONET
SYLVAN LAKE SNOTEL
0637 AM HEAVY SNOW OLD FAITHFUL 14 ESE 44.37N 110.58W
02/27/2009 E6.00 INCHES YELLOWSTONE WY MESONET
THUMB DIVIDE SNOTEL
0637 AM HEAVY SNOW MORAN JUNCTION 25 NE 44.15N 110.22W
02/27/2009 E6.00 INCHES YELLOWSTONE WY MESONET
TWO OCEAN PLATEAU SNOTEL
0637 AM SNOW CLARK 21 W 44.94N 109.57W
02/27/2009 E4.00 INCHES PARK WY MESONET
BEARTOOTH LAKE SNOTEL
0637 AM SNOW WAPITI 19 WSW 44.38N 109.79W
02/27/2009 E4.00 INCHES PARK WY MESONET
BLACKWATER SNOTEL
0638 AM SNOW PAHASKA 14 NE 44.65N 109.78W
02/27/2009 E3.00 INCHES PARK WY MESONET
EVENING STAR SNOTEL
0638 AM SNOW CODY 56 SW 43.93N 109.82W
02/27/2009 E3.00 INCHES PARK WY MESONET
YOUNTS PEAK SNOTEL
0638 AM SNOW BUFFALO 24 SW 44.16N 107.13W
02/27/2009 E2.00 INCHES WASHAKIE WY MESONET
POWDER RIVER PASS SNOTEL
0638 AM SNOW CLOUD PK RESERVOIR SNOTEL44.40N 107.06W
02/27/2009 E3.00 INCHES JOHNSON WY MESONET
CLOUD PK RESERVOIR SNOTEL
0639 AM SNOW MORAN JUNCTION 8 NNE 43.95N 110.45W
02/27/2009 E4.00 INCHES TETON WY MESONET
BASE CAMP SNOTEL
0639 AM SNOW BONDURANT 10 N 43.34N 110.43W
02/27/2009 E3.00 INCHES TETON WY MESONET
GRANITE CREEK SNOTEL
0639 AM SNOW SOUTH ENTRANCE 8 W 44.13N 110.83W
02/27/2009 E3.00 INCHES TETON WY MESONET
GRASSY LAKE SNOTEL
0639 AM SNOW GROS VENTRE SUMM SNOTEL 43.39N 110.13W
02/27/2009 E5.00 INCHES TETON WY MESONET
GROS VENTRE SUMM SNOTEL
0640 AM HEAVY SNOW ALTA 6 ENE 43.78N 110.93W
02/27/2009 E6.00 INCHES TETON WY MESONET
GRAND TARGHEE SNOTEL
0640 AM SNOW JACKSON 8 WNW 43.52N 110.91W
02/27/2009 E5.00 INCHES TETON WY MESONET
PHILLIPS BENCH SNOTEL
0640 AM SNOW SNAKE RVR STN SNOTEL 44.13N 110.67W
02/27/2009 E2.00 INCHES TETON WY MESONET
SNAKE RVR STN SNOTEL
0641 AM HEAVY SNOW SPRING CK DIVIDE SNOTEL 42.53N 110.66W
02/27/2009 E6.00 INCHES LINCOLN WY MESONET
SPRING CK DIVIDE SNOTEL
0708 AM HEAVY SNOW JACKSON HOLE - RAYMER 43.60N 110.85W
02/27/2009 M7.00 INCHES TETON WY PARK/FOREST SRVC
0711 AM HEAVY SNOW SMOOT 42.62N 110.91W
02/27/2009 M7.00 INCHES LINCOLN WY PARK/FOREST SRVC
0714 AM SNOW BROOKS LAKE LODGE 43.73N 110.01W
02/27/2009 E4.00 INCHES FREMONT WY PARK/FOREST SRVC
0715 AM HEAVY SNOW JACKSON HOLE - MID 43.59N 110.84W
02/27/2009 M7.00 INCHES TETON WY PARK/FOREST SRVC
0715 AM SNOW SNOW KING SKI AREA 43.46N 110.76W
02/27/2009 M5.00 INCHES TETON WY PUBLIC
0716 AM SNOW MOOSE 2N 43.68N 110.73W
02/27/2009 M5.00 INCHES TETON WY TRAINED SPOTTER
0717 AM SNOW AFTON 42.71N 110.92W
02/27/2009 M4.00 INCHES LINCOLN WY TRAINED SPOTTER
0717 AM SNOW AFTON 42.72N 110.93W
02/27/2009 M2.00 INCHES LINCOLN WY PARK/FOREST SRVC
0718 AM SNOW AFTON 42.72N 110.93W
02/27/2009 M2.00 INCHES LINCOLN WY TRAINED SPOTTER
0718 AM SNOW JACKSON 43.47N 110.75W
02/27/2009 M5.00 INCHES TETON WY TRAINED SPOTTER
0719 AM SNOW THAYNE 1 SE 42.90N 110.98W
02/27/2009 M4.00 INCHES LINCOLN WY TRAINED SPOTTER
0719 AM SNOW JACKSON HOLE - BASE 43.58N 110.85W
02/27/2009 M4.00 INCHES TETON WY PARK/FOREST SRVC
0720 AM SNOW TOGWOTEE PASS 43.81N 110.19W
02/27/2009 M2.00 INCHES TETON WY PUBLIC
0720 AM SNOW BLIND BULL SUMMIT 42.97N 110.61W
02/27/2009 E5.00 INCHES LINCOLN WY PARK/FOREST SRVC
0720 AM SNOW BOX Y RANCH 42.87N 110.71W
02/27/2009 E5.00 INCHES LINCOLN WY PARK/FOREST SRVC
0723 AM SNOW THAYNE 4.2 NNE 42.97N 110.95W
02/27/2009 M1.60 INCHES LINCOLN WY TRAINED SPOTTER
0724 AM SNOW POWELL 3.9 ENE 44.78N 108.68W
02/27/2009 M0.50 INCHES PARK WY TRAINED SPOTTER
0725 AM SNOW TETON VILLAGE 1.6 SW 43.59N 110.79W
02/27/2009 M2.90 INCHES TETON WY TRAINED SPOTTER
0814 AM SNOW TEN SLEEP 26.6 S 43.65N 107.37W
02/27/2009 M0.40 INCHES WASHAKIE WY TRAINED SPOTTER
0814 AM SNOW TEN SLEEP 4.8 NNW 44.10N 107.45W
02/27/2009 M0.90 INCHES WASHAKIE WY TRAINED SPOTTER
0817 AM HEAVY SNOW PAHASKA 44.50N 109.96W
02/27/2009 M6.00 INCHES PARK WY CO-OP OBSERVER
0818 AM SNOW CODY 7.2 NNE 44.60N 108.97W
02/27/2009 M0.30 INCHES PARK WY TRAINED SPOTTER
0819 AM SNOW GREYBULL 44.49N 108.05W
02/27/2009 M1.00 INCHES BIG HORN WY PUBLIC
0820 AM SNOW LOVELL 44.82N 108.39W
02/27/2009 M4.00 INCHES BIG HORN WY TRAINED SPOTTER
0821 AM SNOW LOVELL 2.4 SSW 44.80N 108.41W
02/27/2009 M2.10 INCHES BIG HORN WY TRAINED SPOTTER
0822 AM SNOW BUFFALO 7.3 NE 44.41N 106.58W
02/27/2009 M1.00 INCHES JOHNSON WY TRAINED SPOTTER
0823 AM SNOW POWELL 0.9 W 44.75N 108.77W
02/27/2009 M0.50 INCHES PARK WY TRAINED SPOTTER
0826 AM SNOW BUFFALO 4.1 SSW 44.28N 106.73W
02/27/2009 M0.50 INCHES JOHNSON WY TRAINED SPOTTER
0827 AM SNOW CODY 2.4 WSW 44.51N 109.09W
02/27/2009 M0.50 INCHES PARK WY TRAINED SPOTTER
1043 AM SNOW SHELL 1SW 44.53N 107.78W
02/27/2009 M1.50 INCHES BIG HORN WY TRAINED SPOTTER
1044 AM SNOW LOVELL 2E 44.84N 108.35W
02/27/2009 M2.50 INCHES BIG HORN WY TRAINED SPOTTER
1045 AM SNOW CW4404 KEMMERER 41.78N 110.54W
02/27/2009 M1.50 INCHES LINCOLN WY CWOP
1050 AM SNOW GREEN RIVER 0.2 WSW 41.51N 109.47W
02/27/2009 M1.00 INCHES SWEETWATER WY TRAINED SPOTTER
1051 AM SNOW JACKSON 5.3 NW 43.53N 110.82W
02/27/2009 M4.50 INCHES TETON WY TRAINED SPOTTER
&&
SMITHThe national radar mosaic for the moment the first event began.
1 avalanche. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Avalanche, Teton & Gros Ventre Mountains | 2009-02-27 | 48 | Male | Outside/Open Areas | Direct |
| Avalanche, Teton & Gros Ventre Mountains | 2009-02-27 | 45 | Male | Outside/Open Areas | Direct |
| Avalanche, Teton & Gros Ventre Mountains | 2009-02-27 | 55 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2009Every state in 2009This day in weather historyWarnings in Wyoming, February 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 148721.